Home › Welcome to the ADDitude Forums › For Adults › Treating Your ADHD › Need Help Tapering Off Adderall for International Trip › Reply To: Need Help Tapering Off Adderall for International Trip
I am sorry you are having to think about this with all the extra stress and stimulation that happens around this time of year. I have found Adderall in any release to be effective for me. I discovered a new form of the medication that has IR, ER, and SR in it. Perhaps you could see if Mydayis is a legal drug in China. It would eliminate the need to take the two different doses each day, and it may be an acceptable alternative to Adderall laws in China. I was a Pharm Tech for years, and I took several classes of Pharmacology when I could not decide on a major in Pharmacy or Nursing. I personally would never say not to taper off a stimulant medication. Since it works on similar neurotransmitters as antidepressants, an abrupt stop could cause withdrawal symptoms including issues with your heart. There is also a chance you could start having panic and anxiety. So be weary about stopping any medication that has primary effects on the brain, heart, lungs, or diabetic meds. Your doctor may be able to work you in for a quit chat to determine what the best course if action would be for you in the next few months. I would check to see if Mydayis is a legal medication in China, and then if so you can call and ask if they would write you one prescription of a dose that would be a close equivalent to the two meds you take now. You may be able to get a coupon to try Mydayis for a low copay as well. They should at least tell you how to safely decrease your Adderall to avoid having issues of stopping it. I know my doctor would either work me in or communicate with me via telephone if I was dealing with the possibility of not being able to have my medication for a month. If yours won’t, perhaps it is time to switch doctors. Good luck and I hope you have a safe trip as well as find a good alternative for your medication.